MAUDE Adverse Event Report: SYNTHES MEZZOVICO TI 3-D HEAD FOR TI CLICK'X® SCREWS; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

SYNTHES MEZZOVICO TI 3-D HEAD FOR TI CLICK'X® SCREWS; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 498.571
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age or date of birth and weight are not available for reporting.Date infection began is unknown.Additional product codes: mnh, mni, kwp, kwq.Part number 498.571 lot number 1436606 for 3-d head was provided.It is unknown when this device was implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was initially implanted with clickx system at l5 to s1 in (b)(6) 2005.Patient was returned to surgery on (b)(6) 2006 for revision of broken screws at l5.Patient again returned to surgery on (b)(6) 2015 for extension of construct from l4 to s1.During that procedure it was noted one of the screws at s1 was "deeply lodged¿ in patient¿s artery.It was also noted that a competitor's interbody device was also implanted during this procedure.It is not known at what level.In (b)(6) 2016, it was noted that the screw at s1 that was reported to be "deeply lodged¿ in patient¿s artery had bent.It was further noted the two (2) screws at l4 were broken.Patient was returned to surgery on (b)(6) 2016 where surgeon removed all hardware.Patient was revised to a competitor's construct.Following the (b)(6) 2016 procedure, patient was hospitalized for several days.During that time patient developed an infection.Patient later developed a fever within 24 hours of discharge from the hospital.Patient was returned to surgery on (b)(6) 2016 where surgeon removed all hardware, cleaned the wound, and ¿reinstalled the six screws.¿2006 revision is addressed on (b)(4).The 2015 revision is addressed in (b)(4).On (b)(6) 2016 revision is addressed in (b)(4).This complaint addresses the (b)(6) 2016 procedure.This report is for one (1) 3-d head for clickx screws.This is report 4 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: dhr review for 498.571, lot 1436605.Manufacturing location: (b)(4).Manufacturing date: 11.Jan.2006.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Dhr review for subcomponents: manufacturing location: (b)(4).Manufacturing date: 11.Jan.2006.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Dhr review for subcomponents: 50119757 / 1413731: manufacturing location: (b)(4).Manufacturing date: 24.Nov.2005.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.50119758 / 1429526: manufacturing location: (b)(4).Manufacturing date: 09.Jan.2006.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.50119759 / 1430357: manufacturing location: (b)(4).Manufacturing date: 09.Jan.2006.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The initial complaint was reviewed and found not reportable.This device per the operative report was not implanted in the patient.This mw will be retracted and this tree will be voided.The screw that was used was a pre-assembled screw.This part was added to this complaint in error.Should additional information become available, this determination should be reassessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI 3-D HEAD FOR TI CLICK'X® SCREWS
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
SYNTHES MEZZOVICO
zona industriale 4
mezzovico CH680 5
SZ  CH6805
MDR Report Key6733724
Report Number1000562954-2017-10140
Device Sequence Number19052953
Product Code NKB
UDI-Device Identifier10705034791098
UDI-Public(01)10705034791098(10)1436605
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K082572
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number498.571
Device Catalogue Number498.571
Device Lot Number1436605
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2017
Supplement Date Received by Manufacturer07/25/2017
07/25/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date07/26/2017
08/23/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;